MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US UNIVERSAL FEM SLV FUL POR 40MM; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE FEMORAL ACCESSORY

DEPUY ORTHOPAEDICS INC US UNIVERSAL FEM SLV FUL POR 40MM; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE FEMORAL ACCESSORY
Catalog Number 129453236
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported a left knee revision for failed revision arthroplasty.Adapter bolt and adapter broken.Adapter was not able to be removed from universal sleeve.The surgeon tried for 90 minutes to remove the adapter from the sleeve but was unsuccessful.The surgeon decided to transfer the patient to another facility for treatment and most likely a distal femoral replacement.Procedure was not completed successfully and had to be aborted and patient transferred.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: left knee revision for failed revision arthroplasty.Sigma tc3 femur with 7 degree adapter, adapter bolt, full porous universal sleeve, and universal stem.Adapter bolt and adapter broken.Adapter was not able to be removed from universal sleeve.Surgery had to be aborted and patient transferred to another facility.The product was not returned to j&j medtech orthopaedics, however photos were provided for review.See attachment (no subject).Zip.The photo investigation revealed nothing indicative of a device nonconformance.Additionally, there is nothing indicative of a device issue that could have been related to an inability to disassemble the mating component as intended.Functionality issues cannot be assessed through a photo investigation.A manufacturing record evaluation was performed for the finished device product code: 129453236, lot number: j95m37, and no non-conformances or manufacturing irregularities were identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the universal fem slv ful por 40mm would not have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product code: 129453236, lot number: j95m37, and no non-conformances or manufacturing irregularities were identified.

Brand Name
UNIVERSAL FEM SLV FUL POR 40MM
Common Device Name
UNIVERSAL KNEE STEMS AND SLEEVES : KNEE FEMORAL ACCESSORY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21315145
Report Number1818910-2025-02200
Device Sequence Number8884120
Product Code JWH
UDI-Device Identifier10603295026334
UDI-Public(01)10603295026334(17)301130(10)J95M37
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number129453236
Device Lot NumberJ95M37
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer02/19/2025
03/20/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date02/24/2025
03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PFC*SIGMA TC3 FEM LEFT SZ4.; SIG FEM ADAP +2/-2 OFFSET BOLT.; SIGMA FEM ADAPTER 7 DEGREE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown